Recent experience indicates that at least some of the ataraxic drugs, in relatively large doses, have the capacity to initiate epileptiform activity or to increase susceptibility to seizures. Present observations indicate that phenothiazine derivatives have the capacity to induce seizures, particularly in those individuals with a predisposition to such attacks, but the mechanism which enhances such susceptibility is not readily apparent. Caution must be exercised when administering the phenothiazine derivatives to patents with a history of seizures or to patients known to have had organic brain damage or latent epilepsy who theoretically may have some predisposition to seizures.
Fazekas JF, Shea JG, Ehrmantraut WR, Alman RW. CONVULSANT ACTION OF PHENOTHIAZINE DERIVATIVES. JAMA. 1957;165(10):1241–1245. doi:10.1001/jama.1957.02980280015005
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: